Exponential Asymptotical Expansions for Ruin Probability in a Classical Risk Process with Non-polynomial Perturbations

Part of the EAA Series book series (EAAS)


In this chapter we investigate the asymptotical behaviour of ruin probability in a classical compound Poisson risk process associated with perturbations in the claim size distributions and/or other parameters of the risk process. The novelty of this study is that we consider non-polynomial perturbations which include the standard polynomial perturbations as particular cases. The aim of the study is to develop exponential asymptotical expansions for the ruin probability as the initial capital goes to infinity and the perturbation parameter goes to zero, simultaneously but in a balanced manner. Numerical examples of risk processes with such type of perturbations are also given for illustrative purposes.


  1. 1.
    Asmussen, S.: Ruin probabilities. In: Barndorff-Nielsen, O.E. (ed.) Advanced Series on Statistical Science and Applied Probability, vol. 2, 2nd edn. World Scientific, Singapore (2000)Google Scholar
  2. 2.
    Cramér, H.: On the Mathematical Theory of Risk. Skandia Jubilee Volume, Stockholm (1930)Google Scholar
  3. 3.
    Cramér, H.: Collective Risk Theory. Skandia Jubilee Volume, Stockholm (1955)Google Scholar
  4. 4.
    Englund, E.: Nonlinerarly perturbed Risk processes. Research report 4, Department of Mathematical Statistics, Umeå University, 30 pp (2001)Google Scholar
  5. 5.
    Feller, W.: An Introduction to Probability Theory and its Applications, vol. II. Wiley, New York (1966)zbMATHGoogle Scholar
  6. 6.
    Grandell, J.: A class of approximations of ruin probabilities. Scand. Actuarial J. Suppl. 38–52 (1977)Google Scholar
  7. 7.
    Gyllenberg, M., Silvestrov, D.S.: Cramér-Lundberg and diffusion approximations for nonlinearly perturbed risk processes including numerical computation of ruin probabilities. In: Silvestrov, D., Yadrenko, M., Borisenko, O., Zinchenko, N. (eds.) Proceedings of the 2nd International School on Actuarial and Financial Mathematics, Kiev. Theory Stoch. Process. 5(21), 1–2, 6–21 (1999)Google Scholar
  8. 8.
    Gyllenberg, M., Silvestrov, D.S.: Nonlinearly perturbed regenerative processes and pseudo-stationary phenomena for stochastic systems. Stoch. Process. Appl. 86, 1–27 (2000)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Gyllenberg, M., Silvestrov, D.S.: Quasi-stationary Phenomena in Nonlinearly Perturbed Stochastic Systems. De Gruyter Expositions in Mathematics 44, Walter de Gruyter, Berlin (2008)Google Scholar
  10. 10.
    Lundberg, F.: Försäkringsteknisk riskutjämning. F. Englunds boktryckeri AB, Stockholm (1926)Google Scholar
  11. 11.
    Lundberg, F.: Some supplementary researches on the collective risk theory. Skandinavisk Aktuarietidskrift 15, 137–158 (1932)Google Scholar
  12. 12.
    Ni, Y.: Analytical and numerical studies of perturbed renewal equations with multivariate non-polynomial perturbations. J. Appl. Quant Methods 5(3), 498–515 (2010)Google Scholar
  13. 13.
    Ni, Y.: Nonlinearly perturbed renewal equations: the non-polynomial case. Teor. Imovir. ta Matem. Statyst. 84, 111–122 (2011a) (Also in Theory of Probability and Mathematical Statistics 84)Google Scholar
  14. 14.
    Ni, Y.: Asymptotically Improper Perturbed Renewal Equations: Asymptotic Results and their Applications. Research Report 2011–1, School of Education, Culture, and Communication, Division of Applied Mathematics, Mälardalen University, 20 pp (2011b)Google Scholar
  15. 15.
    Ni, Y., Silvestrov, D., Malyarenko, A.: Exponential asymptotics for nonlinearly perturbed renewal equation with non-polynomial perturbations. J Numer Appl Math 1(96), 173–197 (2008)Google Scholar
  16. 16.
    Petersson, M.: Asymptotics of ruin probabilities for perturbed discrete time risk processes. In: Silvestrov, D., Martin-Löf, A. (eds.) Modern Problems in Insurance Mathematics, pp. 95–112. Springer (2014)Google Scholar
  17. 17.
    Silvestrov, D.S.: A generalization of the renewal theorem. Dokl. Akad. Nauk. Ukr. SSR, Ser. A 11, 978–982 (1976)Google Scholar
  18. 18.
    Silvestrov, D.S.: The renewal theorem in a series scheme 1. Teor. Veroyatn. Mat. Stat. 18, 144–161 (1978) (English translation in Theory Probab. Math. Statist. 18, 155–172)Google Scholar
  19. 19.
    Silvestrov, D.S.: The renewal theorem in a series scheme 2. Teor. Veroyatn. Mat. Stat. 20, 97–116 (1979) (English translation in Theory Probab. Math. Statist. 20, 113–130)Google Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  1. 1.Mälardalen UniversityVästeråsSweden

Personalised recommendations